The argyria in the 83-year-old patient in this case had developed 40 years earlier secondary to the use of Argyrol brand nasal packings, which had been used for the treatment of sinusitis over a 2-year period. Discolorations of the patient's skin varied from slightly silver hues to highly pronounced silver-blue pigmentations. Computed tomographic scans revealed that the patient had ill-defined lucencies in the parietal areas of the brain bilaterally. Seizure activity of the grand mal type also was exhibited by the patient. The findings from this case are examined in light of the current literature regarding argyria. The benign nature of argyria is questioned. Causes of argyria, complications, the course of the disorder, and the efficacy of various treatments are reviewed.
|Number of pages
|Journal of the American Osteopathic Association
|Published - Jan 1 1987
ASJC Scopus subject areas
- Complementary and alternative medicine